Spring Sale Spring Sale

ADVERTISEMENT

Aspirin 'Major Bleed' Warning for Over-75s

A new warning has been issued for people over age 75 who take aspirin after a stroke or heart attack. Scientists say aspirin increases the risk of stomach bleeds, and recommend that over-75s take proton-pump inhibitors (PPIs) to protect your stomachs according to BBC.com, if you’re on an aspirin regimen. They warned not to suddenly stop your aspirin, though, as that can increase chances of a heart attack.

I see two different things going on here — the need for aspirin to protect your heart versus the need for a PPI to protect your stomach because of the side effects of the aspirin. Interestingly, the U.S. Food and Drug Administration issued warnings several years ago that stomach bleeds could happen with this therapy — including brain bleeds and kidney failure.

So, if you are one of the 40 million Americans who take an aspirin every day, you may want to listen: A safer, more effective approach to heart health is reducing chronic inflammation through diet, exercise and sun exposure. You also need to be aware of the dangers of PPIs such as Prilosec, Prevacid and Nexium, which come with side effects that may significantly affect your quality of life and increase your risk of infection.

PPIs are literally a smoking gun for your stomach. Research has linked them to kidney disease, dementia, heart attack, overgrowth of bacteria, infections, bone fractures and the fastest growing type of esophageal cancer, and more. Fortunately, there are several much safer and natural ways of dealing with your heartburn, including changes to your clothing, weight, foods, finding your triggers and adding apple cider vinegar to your meals. Ginger root tea and organic coconut oil also help.
Click Here and be the first to comment on this article
Post your comment